Predisone and accutane

I am taking a short course of predisone to avoid flare-ups during accutane, and I am wondering if anyone else did the same. I can not get cortisone injections because my skin has atrophied (indentations) after the injections. I know this sounds crazy, but my indentations are just filling in, and I am wandering if predisone will affect those areas? Has anyone else had a similiar experience?
Thank you,
Tanya

Related Acne Archive Posts & Questions

4 thoughts on “Predisone and accutane

  1. mmmmm…..I never heard of prednisone along with accutane. I know prednisone is good for inflamation but personally I dont think its necessary along with accutane. Accutane is very potent drug itself, it will work out, risk of flare ups its really minimal, in that case you can just wait and see if you get the flare ups to consider prednisone. What i have heard is of some taking antibiotics along with accutane, but in my personal opinion with accutane i would just only do that alone without any extra medications

  2. Tanya,

    Are you still taking the prednisone? I was surprised to see that you were on both drugs at the same time. How long will you take it for? Since prednisone is a steroid it can stay in your system for a long time. Also makes some irritable and HUNGRY. Don’t take it too long!

    Cindy

  3. Cindy,
    How are you? I am only taking it for two weeks. I can not get kenalog injections because I indent; thus, some people take prednisone or get arm injections when they can not get local injections into the cysts. I am also taking a low and very short dose; side effects are extremely rare on short/low courses. They put patients on prednisone for poison ivy for 1-2 weeks (my baby nephew was just on it). I would never do it for more than two weeks. I know that long term use of prednisone or any other cortisones (yes even local injections) can cause many complications down the road. I have only two blemishes since starting accutane (took 25 pills so far), but they were huge cysts that I have never had in my life; they swelled half of my face, the pain was incredible (so I started prednisone). Accutane is a crazy medication. How are doing so far? I hope well!! How far are you and when did you have your initial breakout. I can’t tell if this was mine because I have only had two blemishes both in last couple of days, but also three days before my period (the only time I ever breakout). Who knows–I am trying to prepare myself for next month.
    Tanya

  4. Tanya,

    I am on day 32 today. Had my one month checkup and labs were fine, so my dosage was increased from 30 mg. to 60 mg. No add’l side effects so far with the increased dosage. Day 10 was when all hell broke lose for me. Then I pretty much stayed broken out all month, here and there. The last few days have been pretty good, no new zits.

    Man, you are so lucky not to have had those huge zits all your life. That is the kind I get all the time, and YES they are PAINFUL! I felt like they covered half my face too! Well, I have a pretty positive attitude this treatment, and long for the day I no longer break out.

    Glad you are doing well.

    Cindy

Comments are closed.